Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 82, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Nov 16, 2004, 10:45 AM CST for Kimble County, Menard County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 16, 2004, 10:45 AM CST (16:45 UTC)
- Expired
- Nov 16, 2004, 4:45 PM CST
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Kimble County, TX, Menard County, TX
The radar
The San Angelo radar (KSJT), 103 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 4.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 161654 FFWSJT TXC267-327-162245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1045 AM CST TUE NOV 16 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... KIMBLE COUNTY IN WEST CENTRAL TEXAS THIS INCLUDES THE CITY OF JUNCTION MENARD COUNTY IN WEST CENTRAL TEXAS THIS INCLUDES THE CITY OF MENARD * UNTIL 445 PM CST * AT 1039 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAINFALL MOVING INTO KIMBLE AND MENARD COUNTIES. ISOLATED AREAS IN THESE STORMS ARE PRODUCING NEAR 1 INCH PER HOUR RAINFALL RATES. KIMBLE AND MENARD COUNTIES ARE SATURATED FROM PREVIOUS RAINS...WHICH MEANS THAT RUNOFF WILL INCREASE FROM ADDITIONAL RAINFALL. ONE TO THREE INCHES ARE POSSIBLE THROUGH THIS EVENING WITH THESE STORMS. SEVERAL ROADS ARE ALREADY CLOSED SINCE YESTERDAY. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. TURN AROUND...DONT DROWN. LAT...LON 3037 10004 3034 9946 3103 9968 3103 10001 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 16, 3:11 AM CST, 7 hours 34 minutes earlier.
Area forecast discussion, Nov 16, 3:11 AM CST, 7 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 311 AM CST TUE NOV 16 2004 .SHORT TERM...CURRENTLY AN INVERTED TROUGH/WARM SITUATED OVER THE WESTERN PORTIONS OF THE FORECAST AREA THIS MORNING. THIS FEATURE HAS BEEN MOVING SLOWLY TOO THE WEST AND AS A RESULT...TEMPERATURES AND DEWPOINTS HAVE CONTINUED TO CLIMB OVERNIGHT. RADAR INDICATING A FAIRLY SOLID AREA OF SHOWERS AND THUNDERSTORMS SITUATED ACROSS MUCH OF WEST TEXAS. HOURLY RAINFALL RATES FROM OBSERVATIONS I HAVE NOTED ARE IN THE 0.30 TO 0.50 INCH RANGE. NOT MUCH HAS CHANGED FROM PREVIOUS FORECAST THINKING AS UPPER LOW IS NOW BEGINNING TO MOVE ACROSS NORTHERN MEXICO. BOTH THE ETA AND GFS ARE SIMILAR IN THAT THEY BOTH TAKE THE FEATURE TO THE EAST OPEN IT UP INTO A NEGATIVE TILTED TROUGH. THE GFS STILL REMAINS THE SLOWEST AND FURTHEST SOUTH. NO MATTER WHICH WHAT YOU PICK...RAIN STILL A GUARANTEE THROUGH THE NEXT 36 HOURS. TROUBLE COMES WHEN TOO END IT. WILL LEAN MORE IN THE DIRECTION OF THE ETA...BUT NOT TOTALLY THROUGH THE GFS OUT ON THE TIMING ISSUE. AREA IS SATURATED IN SEVERAL DIFFERENT REGIONS... AND WITH CONVECTION BECOMING MORE OF AN ISSUE THAT WILL PRODUCE HEAVIER DOWN POURS...WILL CONTINUE FLOOD WATCH AS IS. && .LONG TERM...NEXT FRONT DUE FRIDAY...MAY PRODUCE SOME SHOWERS AND THUNDERSTORMS ON FRIDAY ACROSS THE NORTH. MORE POTENT FRONT DUE IN SATURDAY NIGHT/SUNDAY MORNING. THIS FEATURE LOOKS TO HAVE SOME POST FRONTAL CLOUDS AND SHOWERS WITH IT AS WELL AND HAVE TRENDED TEMPERATURES DOWN DURING THIS TIME FRAME...AND THEY WILL LIKELY NEED TOO COME DOWN EVEN FURTHER IN LATER FORECASTS. LETS GET PAST THE FIRST ONE BEFORE LABORING TOO LONG THAT FAR OUT. && .HYDROLOGY...MANY RIVERS AND DRAWS ACROSS THE FORECAST AREA ARE BEGINNING TO RUN. THE LLANO RIVER WAS UP TO BANK FULL IN JUNCTION AND IS CURRENTLY RUNNING NEAR BANK FULL IN MASON. THIS BASIN WILL HAVE TOO BE CLOSELY MONITORED THE NEXT COUPLE OF DAYS AS HEAVY RAINS MOVE BACK ACROSS THIS BASIN. NUMEROUS DRAWS ACROSS THE NORTHERN EDWARDS PLATEAU ARE RUNNING FULL AND SEVERAL SECONDARY ROADS ARE CURRENTLY CLOSED. THIS WILL LIKELY GET WORSE THROUGH THE DAY. THE GREATEST POTENTIAL FOR FLASH FLOODING TODAY IS ALSO SITUATED ACROSS THIS AREA. WILL BE KEEPING THE CURRENT FLOOD WATCH AS IS AND THERE WILL LIKELY BE NUMEROUS STATEMENTS AND WARNINGS ISSUED THROUGH THE DAY. && .CLIMATE...WHAT A YEAR FOR RAINFALL ACROSS WEST CENTRAL TEXAS. ABILENE IS NOW UP TO 35.04 INCHES SO FAR THIS YEAR THIS IS THE WETTEST YEAR SINCE SINCE 1969 FOR ABILENE. THIS IS ALSO ABILENE 9TH WETTEST YEAR ON RECORD SO FAR...AND WITH THE TOP 6TH POSITION BEING ONLY 35.55...THERE IS A GOOD CHANCE OF EXCEEDING THAT THE NEXT COUPLE OF DAYS IF NOT HIGHER. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 64 57 65 51 / 90 90 90 30 SAN ANGELO 64 56 66 51 / 90 90 70 20 JUNCTION 67 59 68 52 / 90 90 70 30 && .SJT WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING CONTINUES THROUGH 6 PM WEDNESDAY ALL AREAS. && 27/BRAZZELL
Hazardous weather outlook, Nov 16, 5:36 AM CST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 536 AM CST TUE NOV 16 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-162000- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 536 AM CST TUE NOV 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. A FEW ISOLATED THUNDERSTORMS MAY DEVELOP TODAY AS MOISTURE BEGINS TO INCREASE OVER WEST CENTRAL TEXAS. ANY THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO BE ELEVATED AND REMAIN BELOW SEVERE LIMITS. THE MAIN HAZARDOUS THREAT WILL BE FLASH FLOODING AS MUCH OF THE REGION HAS RECEIVED PLENTIFUL RAINFALL OVER SATURATED SOILS. SIGNIFICANT ADDITIONAL RAINFALL MAY CAUSE FLOODING OVER LOW LYING AREAS AND CAUSE SOME RURAL ROADS TO BECOME CLOSED. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON DUE TO THE POTENTIAL FOR MORE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. A BROAD AND SLOW MOVING UPPER LEVEL TROUGH IS EXPECTED TO MOVE THROUGH THE AREA WEDNESDAY AND THURSDAY ALLOWING FOR ELEVATED THUNDERSTORMS TO DEVELOP. THIS DISTURBANCE SHOULD INCREASE THE CHANCES OF HEAVY RAINFALL AND POTENTIAL FLOODING OVER WEST CENTRAL TEXAS THROUGH THURSDAY. THE DISTURBANCE IS EXPECTED TO MOVE OUT OF THE AREA TOWARDS THE END OF THE WEEK AND FLOODING SHOULD NOT BE A THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 10
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 7:21 AM CST | Flash Flood Warning | SJT | Crockett | 6 hr |
| Nov 16, 4:31 PM CST | Flash Flood Warning | SJT | Kimble, Menard | 6 hr |
| Nov 16, 5:12 PM CST | Flash Flood Warning | SJT | Sutton | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.